Discussions that mention lisinopril

High & Low Blood Pressure board


Hi everyone,
I am new on this board. I was just diagnosed with hypertension and have been started on medication. First I was started on Altace but that did not lower my pressure. Then the doctor put me on Lisinopril/HCTZ. It took 3 days and now my pressure is getting too low. Just checked it is 108/59. I also have been getting shortness of breath, sweats, headache and shakiness from this med. It seems to get better when I drink OJ and lots of water. I am guessing I am getting dehydrated. Has anyone had this side effect. I am seeing a Cardiologist tomorrow.
Thanks.
hiya ..im on lisinopril myself ...i take it at bed time as i felt like passing out when taken in the day time ...your symptoms could be side effects from lisinopril....or your bottom number readings too low ...or maybe its lowering your heart rate too much ....but id go for side effects ..at least youll get answers tomorrow ...funny you should say you felt better after a drink ..because i have a very dry mouth during the night ..when im up for the loo ive to rinse my mouth with water !!!.

sally......
hiya beth....doctors have know for years that i go to the loo a few times during the night ....i also take the lisinopril ..atenolol ..simvastatin..minutes before i go to bed .....my doctor suggested to limit my fluid intake after 8.00 pm and it helps ..but i like my cups of tea lol......i also have gastric reflux...and suffer from sinus sometimes bad sinus ...constant face pain ..earache ....sometimes i cant blow my nose for a few days ....or one or the other nostril will be blocked for a few days and if the above is bad i end up with a wheezy chest or infection....also i breath through my mouth mostly not my nose .....had to go to breathing classes when i was young .....its a bit of a nuisance up for the loo during the night but i would rather have that than take them tablets in the day time ...

sally...........
hi again Beth ...im popping in and out here like a yo-yo lol...meant to be doing housework lol....i dont think i would look up info myself about the sleep thing ..cause with my health anxiety i would end up with symptoms Ive never had before lol....but hey that's hypochondria for you ...all the joint pain comes from inflammation at the top of my spine its took 12 year for it to really start bothering me ....none of my family suffer with sleep probs both sisters have really bad arthritis and bronchitis ....in saying all that about my family's health issues my mum lived till she was 76 ..she passed with dementia had hbp for 36 years ..my dad lived till he was 85 ..he had heart probs ....i still think my problems relate back to atenolol Beth and lisinopril ...i was never like this till i went on them ...if only they sold bp machines over the counter years ago i maybe would not have suffered all these years...after i lost my mum and dad in 2003and 2005 my health anxiety and panic went through the roof ...but over the last 4 months the better im feeling in my head and going out more i think my body's telling me i dont need all these bp meds ...by the way my bp settled back to normal readings (117/65 ....130/69....pulse between...64-55 ) so ill give it another few weeks take more readings and we"ll see ...actually when i think about it ...it was when i went on lisinopril that most of the probs started ..think ive been on them 4-5 years? ...another epic for you lol....youll me fed-up listening to me :D

sally.......
Well, I went to the Cardiologist today. He told me to take lisinopril without HCTZ. and to take HCTZ only on Monday,Wed, and Fri. Hope this works. He felt that the fast heart rate and shortness of breath was due to the HCTZ.
Hi,
Well I took the Lisinopril 10mg and my pressure dropped so low I had to call the doctor. Now I am cutting them in half and holding off on the HCTZ until I see how this works. It really seem hard to find just the right dose.
I will let you know.
PS Interesting to know that I first started on Altace which is an Ace and this did nothing. Now on Lisinopril my pressure dropped so fast. I thought they were the same thing. My cardiologist doesn't seem to like Altace at all.
Miketer
[QUOTE=MIKETER;3509367]Hi,
Well I took the Lisinopril 10mg and my pressure dropped so low I had to call the doctor. Now I am cutting them in half and holding off on the HCTZ until I see how this works. It really seem hard to find just the right dose.
I will let you know.
...

Well, I guess that's a good sign, ;). At least it is working! I started on 10 mg of lisinopril and had a similar experience...do be careful! There was absolutely no warning, day or night, when it would drop me to my knees, so to speak.

Bethsheba